Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Springfield, MO

June 6, 2015Barry County, Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2015, 5:23 PM CDT for Barry County, Lawrence County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2015, 5:23 PM CDT (22:23 UTC)
Expired
Jun 6, 2015, 5:45 PM CDT
In force
22 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barry County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS53 KSGF 062223
SVRSGF
MOC009-109-062315-
/O.NEW.KSGF.SV.W.0155.150606T2223Z-150606T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SAT JUN 6 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 615 PM CDT

* AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIERCE
  CITY...AND MOVING WEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MONETT...PIERCE CITY AND PURDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3677 9405 3700 9406 3699 9387 3679 9380
TIME...MOT...LOC 2223Z 090DEG 4KT 3690 9398

HAIL...1.00IN
WIND...60MPH

$$

LINDENBERG
1 follow-up statement
370 
WWUS53 KSGF 062245
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT SAT JUN 6 2015

MOC009-109-062255-
/O.CAN.KSGF.SV.W.0155.000000T0000Z-150606T2315Z/
BARRY MO-LAWRENCE MO-
545 PM CDT SAT JUN 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE AND
NORTHWESTERN BARRY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3677 9405 3700 9406 3699 9387 3679 9380
TIME...MOT...LOC 2245Z 090DEG 4KT 3690 9401

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:17 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 6, 2:17 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CDT Sat Jun 6 2015

.SHORT TERM...(This Evening through Sunday)
Issued at 215 PM CDT SAT JUN 6 2015

Convergence along nebulous boundary will generate isolated
thunderstorms from southeast Kansas into far southwest Missouri
through the late afternoon. Attention will then shift to yet another
nocturnal jet driven MCS scenario over the Central Plains with
eventual support from an approaching cold front. NAM/GFS depicting
low level jet and theta-e axis to run farther west pushing MCS
track a bit more west and north than past couple nights. This will
leave the SGF CWA dry overnight into Sunday morning and perhaps
the entire day as the jet veers.

There will be some limited convergence along the approaching cool
front resulting in the potential for isolated thunderstorms over
central Missouri during the afternoon...otherwise expect a dry
Sunday.

.LONG TERM...(Sunday Night through Saturday)
Issued at 215 PM CDT SAT JUN 6 2015

Front to slow its southward progression into central MO Monday as
associated northern stream shortwave reaches the Great Lakes.
Modest height falls and strongly veered low level jet places the
GFS's moderate to locally heavy QPF and the NAMS low QPF both in
question and find the ECM to be a nice compromise.

Shortwaves riding the meandering northern stream and surface
ridging over the Central Plains to result in minimal chances for
organized thunderstorms from Tuesday into Thursday before the low
level jet reasserts itself late in the work week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 704 AM CDT SAT JUN 6 2015

After some patchy morning fog pilots can expect VFR conditions at
area terminals today. A few thunderstorms may develop during the
heat of the day but the coverage will be low. Surface winds will
be light through the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA/Runnels
LONG TERM...Runnels
AVIATION...Foster
Hazardous weather outlook, Jun 6, 1:09 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT SAT JUN 6 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
109 PM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF THE AREA
THIS AFTERNOON.

HEAT INDEX VALUES WILL APPROACH THE MIDDLE 90S THIS AFTERNOON FOR
PARTS OF SOUTHEAST KANSAS AND WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM CHANCES WILL INCREASE AREA WIDE LATE SUNDAY NIGHT
AND MONDAY AS A COLD FRONT MOVES INTO THE REGION. A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL UP TO QUARTERS AND
DAMAGING WIND GUSTS UP TO 60 MPH BEING THE MAIN THREATS.

PERIODIC LIMITED THUNDERSTORM CHANCES ARE EXPECTED FROM MONDAY
THROUGH THE MIDDLE OF NEXT WEEK.

HEAT INDEX VALUES WILL REACH INTO THE MID 90S SUNDAY AFTERNOON
FOR PARTS OF SOUTHEAST KANSAS AND WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Jun 6, 2:09 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CDT SAT JUN 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 SSE BRUSHYKNOB        36.93N 92.46W
06/05/2015                   DOUGLAS            MO   EMERGENCY MNGR

            LARGE TREE DOWN. TIME ESTIMATED.

&&

DSA
Special weather statement, Jun 6, 5:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SAT JUN 6 2015

MOZ094-102-062245-
BARRY MO-LAWRENCE MO-
517 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARRY AND
SOUTHWESTERN LAWRENCE COUNTIES UNTIL 545 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONETT...MOVING SOUTH AT 5 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUTTERFIELD...MONETT...PIERCE CITY...
PIONEER...PURDY AND WHEATON.

PEOPLE IN NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES...
INCLUDING MONETT...PIERCE CITY AND PURDY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3700 9406 3699 9386 3675 9378 3674 9407
TIME...MOT...LOC 2217Z 358DEG 3KT 3689 9397

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:04 PM CDTSpecial Weather StatementSGFChristian26 min
Jun 6, 5:17 PM CDTSpecial Weather StatementSGFBarry28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.